Psycho-Babble Medication Thread 221661

Shown: posts 1 to 8 of 8. This is the beginning of the thread.

 

PARNATE WEEK 4/The Waiting Game vs. Manerix

Posted by matt66 on April 22, 2003, at 23:59:58

I'm on Parnate, week four, now taking 60mgs, only side effects are constipation, oh yeah, and the worst insomnia I've ever had bar none. I've been chronically depressed/ocd getting worse since age of 10 (I'm now 22). I'm not doing bad on the Parnate. I can handle my days and speak in class without shitting my pants as was the case a few weeks ago, but I attribute this more to a paradoxical reaction from my last med more than to the Parnate doing anything positive. Since I've been depressed so long, the plan was to go with the Parnate for two months. I would be encouraged by any stories about people who had to wait this long for an MAOI to kick in. I'm functional, but I know what it feels like not being depressed (Nardil worked at one point for a short time) and if I'm truly respondiong to a drug, it's as easy to recognize as the fact that I have brown eyes. Anyone really have to wait it out on an MAOI to get an anti-depressant, not just functional effect? Any high-dosers out there? Manerix (Maclobomide) is my next option (I'll import from France/Canada). Anything from Manerix users would be great.

much love,
matt

 

Re: PARNATE WEEK 4/The Waiting Game vs. Manerix

Posted by maryhelen on April 23, 2003, at 0:33:30

In reply to PARNATE WEEK 4/The Waiting Game vs. Manerix , posted by matt66 on April 22, 2003, at 23:59:58

Hi Matt 66:

Yes, there is certainly higher doses you can go with Parnate. I am on 90 mg. and I know you can go higher. My thoughts are, even though it may be a pain with the food restrictions, we may as well give it the best shot we can. Personally, I have had not side effects, but everyone is different. I did end up needing to augment with lithium.

However, I certainly am no expert. I got a lot of information from a website for those people only using MAOI's. If you are interested here is their website, 'maois@yahoogroups.com' It certainly wouldn't hurt to check it out if you want to. Again, this is not an expert panel but are patients who are on an MAOI and have done a lot of research and share their experiences.

Good luck,

maryhelen

 

Re: PARNATE WEEK 4/The Waiting Game vs. Manerix

Posted by cybercafe on April 23, 2003, at 3:48:09

In reply to PARNATE WEEK 4/The Waiting Game vs. Manerix , posted by matt66 on April 22, 2003, at 23:59:58

> I'm on Parnate, week four, now taking 60mgs, only side effects are constipation, oh yeah, and the worst insomnia I've ever had bar none. I've been chronically depressed/ocd getting worse since age of 10 (I'm now 22). I'm not doing bad on the Parnate. I can handle my days and speak in class without shitting my pants as was the case a few weeks ago, but I attribute this more to a paradoxical reaction from my last med more than to the Parnate doing anything positive. Since I've been depressed so long, the plan was to go with the Parnate for two months. I would be encouraged by any stories about people who had to wait this long for an MAOI to kick in. I'm functional, but I know what it feels like not being depressed (Nardil worked at one point for a short time) and if I'm truly respondiong to a drug, it's as easy to recognize as the fact that I have brown eyes. Anyone really have to wait it out on an MAOI to get an anti-depressant, not just functional effect? Any high-dosers out there? Manerix (Maclobomide) is my next option (I'll import from France/Canada). Anything from Manerix users would be great.
>
> much love,
> matt

parnate didn't work for me 100% until the 3rd month.. i've heard this from others too

 

Re: PARNATE WEEK 4/The Waiting Game vs. Manerix

Posted by cubbybear on April 23, 2003, at 7:35:30

In reply to Re: PARNATE WEEK 4/The Waiting Game vs. Manerix , posted by cybercafe on April 23, 2003, at 3:48:09

I've had to wait just under one month for Parnate to kick in and this has truly been my AD of choice for years.
Manerix did absolutely nothing for me; if anything, it might have made my depression worse. But everybody's different.

 

Re: cybercafe

Posted by Questionmark on April 24, 2003, at 2:46:38

In reply to Re: PARNATE WEEK 4/The Waiting Game vs. Manerix , posted by cybercafe on April 23, 2003, at 3:48:09

Hey, how long were you on Parnate, how bad was the withdrawal and how long did the withdrawal (and ANY leftover signs of w/drwl) last? .. if you don't mind saying. Also how long was the period between your discontinuation of Parnate and your start of another medication?
Thanks alot.

 

Re: Parnate » Questionmark

Posted by cubbybear on April 24, 2003, at 7:35:28

In reply to Re: cybercafe, posted by Questionmark on April 24, 2003, at 2:46:38

> Hey, how long were you on Parnate, how bad was the withdrawal and how long did the withdrawal (and ANY leftover signs of w/drwl) last? .. if you don't mind saying. Also how long was the period between your discontinuation of Parnate and your start of another medication?
> Thanks alot.

I'm back on Parnate again because the 3 other ADs I tried became or were problematic for one reason or another. In the past, whenever I wanted to take a break from Parnate, I phased it out gradually over a period of about one month with no problems at all--just a readjustment of my sleep patterns. For the longest time now, as is common with many people, every time I stopped taking my anti-depressant, within a few months, depression reared its ugly head again. So I'm basically on it for life.
When the time comes for you to stop it, you have to wait 2 weeks before starting any SSRI. I'm not sure now long you'd have to wait before starting Nardil, another MAOI. I hope this answers your questions.

 

Re:

Posted by cybercafe on April 24, 2003, at 14:32:11

In reply to Re: cybercafe, posted by Questionmark on April 24, 2003, at 2:46:38

> Hey, how long were you on Parnate, how bad was the withdrawal and how long did the withdrawal (and ANY leftover signs of w/drwl) last? .. if you don't mind saying. Also how long was the period between your discontinuation of Parnate and your start of another medication?
> Thanks alot.

i was on parnate for about 5 months

there were no withdrawal effects

i think i waited 10 days between stopping parnate and starting ritalin

 

Re:

Posted by cybercafe on April 24, 2003, at 14:38:05

In reply to Re: cybercafe, posted by Questionmark on April 24, 2003, at 2:46:38

> Hey, how long were you on Parnate, how bad was the withdrawal and how long did the withdrawal (and ANY leftover signs of w/drwl) last? .. if you don't mind saying. Also how long was the period between your discontinuation of Parnate and your start of another medication?
> Thanks alot.

i guess i should also say that parnate was a very good drug... it took a bit longer to work, but it worked very well
there were no bad effects going on and off (unlike effexor) except for orthostatic hypotension going on (this could easily be controlled and went away 100%)
you have probably heard about the diet, but it sure beats the tremors i get on effexor or the libido effects of paxil in my experience

i am used to taking high doses of meds, but parnate i was able to take the lowest therapeutic dose (30mg) ... i was able to reduce my dose to 0 over a period of maybe 7 days? it was a great med for me


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.